Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 160, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 17, 2000, 1:25 AM EDT for Franklin County, Wake County, North Carolina. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 17, 2000, 1:25 AM EDT (05:25 UTC)
- Expired
- Jul 17, 2000, 2:00 AM EDT
- In force
- 35 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Franklin County, NC, Wake County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 5.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 717 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 2037 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 170525 SVRRDU NCC069-183-170600- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 125 AM EDT MON JUL 17 2000 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN NORTH CAROLINA WAKE COUNTY IN NORTH CAROLINA * UNTIL 200 AM EDT * AT 125 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WAKE FOREST...OR ABOUT 13 MILES NORTHEAST OF RALEIGH...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BUNN AT 155 AM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3606 7854 3588 7856 3583 7815 3605 7813
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 9:20 PM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jul 16, 9:20 PM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 920 PM EDT SUN JUL 16 2000 MID/UPPER LEVEL TROUGH AXIS IS CURRENTLY PASSING THROUGH THE CWA. 00Z SOUNDINGS SHOW STABILIZATION IS BEGINNING...LOW LEVEL WINDS ARE BACKING WITH HEIGHT AT GSO AND RNK AND UPPER LEVELS ARE WARMING UPSTREAM AT RNK...THOUGH BOTH SOUNDINGS ARE STILL MOIST. CLOUDS AND SHOWERS OVER WV ARE ASSOCIATED WITH VORT MAX MOVING SOUTHEAST. MESOETA TAKES THIS FEATURE ACROSS OUR CWA BETWEEN 06Z AND 12Z AT 19 S-1 AT 500 MB...29 S-1 AT 250 MB. WILL ADD LOW POPS TONIGHT FOR ENTIRE AREA. .RAH...NONE. DGS/RLH
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 8:08 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 37 min |
| Jul 16, 11:55 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee | 35 min |
| Jul 17, 2:14 AM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wilson | 26 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.